Last updated on July 22nd, 2019 at 02:48 pm
Librium is a member of the benzodiazepine drug class. Benzodiazepine prescription drugs are a controlled substance. These drugs have an increased risk of addiction.
Librium, like similar medications in the benzodiazepine drug class, are prescription drugs. These drugs treat conditions such as anxiety and insomnia. Librium acts as a depressant by suppressing the body’s central nervous system.
Patients that become addicted to Librium can experience serious side effects. These include respiratory distress, coma, overdose, or even death.
Do you believe that you or someone you love may be struggling with addiction to Librium?
Knowing the symptoms and warning signs associated with Librium abuse can help.
Symptoms of Addiction to Librium
According to research published by the National Library of Medicine, there are many well-recognized harms associated with long-term use of benzodiazepine prescriptions. This includes Librium, as well as similar prescription drugs.
Long-term users are at risk of developing a dependency. Because of tolerance and withdrawal symptoms, long-term use of benzodiazepines may lead to overuse. It may also cause the patient’s underlying conditions to worsen.
Symptoms of Librium addiction include the following:
- Slowed heartbeat
- Lack of coordination or falling
- Muscle spasms
- Excessive sleepiness
You might also notice a loss of interest in things that used to be important to the user. These include areas such as school, work, and spending time with family and friends.
People who are abusing benzodiazepine medications, including Librium, may also begin neglected their hygiene and appearance.
Warning Signs a Loved One May Be Abusing Librium
Benzodiazepine withdrawal one of the warning signs of addiction.
In addition, there are several health risks that may result from the misuse of prescription medications, such as Librium.
Benzodiazepine abuse is accompanied by a condition known as “benzodiazepine withdrawal syndrome“. During Librium withdrawal, users may exhibit the following symptoms:
- Sleep disturbance
- Increased tension and/or anxiety
- Mood swings
- Digestive problems, such as nausea, constipation, and/or diarrhea
- Panic attacks
- Muscle pain and stiffness
When the user stops taking benzodiazepine medications, withdrawal symptoms may become noticeable. However, these may cease if the user begins taking the drug again.
It’s important that people who are withdrawing from benzodiazepine drugs are under a physician’s care. The withdrawal period for these drugs may create heightened risks or dangers.
Other warning signs include:
- Continued use despite health risks, or other serious risks or consequences directly related to taking the drug
- Increasing the amount one is taking to experience the desired effect
- Taking Librium longer or in greater doses than intended
- Preoccupation with obtaining the drug, including doctor-shopping for additional prescriptions
- Loss of interest in areas such as work, school, or relationships
Benzodiazepine abuse can cause serious dangers such as coma, seizure, overdose, and death. If you notice any of these warning signs, it’s important that you seek medical treatment immediately.
Is My Child Using Librium?
People of all ages abuse prescription drugs. But, one’s age may increase certain risks. And, age may also help determine one’s treatment plan.
In teens who are just starting to abuse Librium, the warning signs and symptoms may be more obvious. Friends and family members may notice a sudden increase in risk-taking or other uncharacteristic changes in teens’ behavior.
You might also notice that your teen is sleeping more than usual. They may begin to have problems in school. Teens may stop participating in extracurricular or social activities.
Teenagers who are dependent on Librium may have withdrawal symptoms, mood swings, or seem unusually distant.
The longer that a person abuses benzodiazepine drugs, the greater their risk for severe withdrawal and other risks. It’s important to seek professional help immediately if you suspect your child is abusing Librium.
Is My Parent Using Librium?
In the aging population, benzodiazepine abuse has specific increased risks. These include memory loss, cognitive impairment, dementia, and falling.
There is also research that shows an increased risk of morbidity and mortality for elderly patients with a history of long-term drug use.
It’s important that you never stop an elderly person’s medications suddenly. This can worsen withdrawal symptoms and increase health risks. It can even lead to death.
Instead, it’s best to seek professional guidance in reducing one’s medication. Elderly individuals may have been abusing benzodiazepines for a long period of time. In these situations, intense treatment solutions may be necessary for recovery.
Interventions for Librium Abuse
There are many interventions and treatments available for benzodiazepine abuse.
Treatment depends on how much and how often the drug is taken. It may also depend on one’s risk of relapse. The patient’s age and their willingness to quit using the drug are also factors to consider.
The first step in treatment is often a staged intervention to address concerns about a loved one’s substance abuse.
Many patients benefit from a combination of interventions. Substitution medications have been shown to increase the chances of long-term recovery.
High-risk users may benefit from inpatient treatment or a maintenance program.
Research suggests that psychosocial interventions combined with slowly reducing one’s dosage are most effective.
A professional assessment is recommended for anyone who is suspected of abusing Librium. An assessment can determine someone’s risk for relapse. This is key for mapping a treatment plan.
Attempting to treat addiction without professional intervention can be dangerous. But, there are many treatment options available for those struggling with substance abuse.
Get Help For Librium Abuse
If you think you or someone you love may be abusing Librium, don’t wait.
Get professional help for benzodiazepine addiction today.